Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Jan 31, 2021, 2:37 PM EST. It took effect at Feb 1, 2021, 1:00 AM EST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2021, 2:37 PM EST (19:37 UTC)
- In effect from
- Feb 1, 2021, 1:00 AM EST
- Expired
- Feb 3, 2021, 1:00 AM EST
- In force
- 48 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
117 WHUS72 KTBW 311937 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 237 PM EST Sun Jan 31 2021 GMZ850-853-870-873-010930- /O.NEW.KTBW.SC.Y.0004.210201T0600Z-210203T0300Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 237 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM MONDAY TO 10 PM EST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet near shore and 7 to 10 feet offshore. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...From 1 AM Monday to 10 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ856-876-010930- /O.NEW.KTBW.SC.Y.0004.210201T1000Z-210203T0300Z/ Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 237 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 10 PM EST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet near shore and 7 to 10 feet offshore. * WHERE...Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 5 AM Monday to 10 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-836-010930- /O.NEW.KTBW.SC.Y.0004.210201T1200Z-210203T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 237 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 PM EST TUESDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...From 7 AM Monday to 7 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
814 WHUS72 KTBW 011203 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 703 AM EST Mon Feb 1 2021 GMZ850-853-856-870-873-876-030300- /O.CON.KTBW.SC.Y.0004.000000T0000Z-210203T0300Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 703 AM EST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST TUESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet near shore and 7 to 10 feet offshore. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...From 1 AM Monday to 10 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-836-030000- /O.CON.KTBW.SC.Y.0004.000000T0000Z-210203T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 703 AM EST Mon Feb 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...From 7 AM Monday to 7 PM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
964 WHUS72 KTBW 020921 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 421 AM EST Tue Feb 2 2021 GMZ850-853-856-870-873-876-030600- /O.EXT.KTBW.SC.Y.0004.000000T0000Z-210203T0600Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 421 AM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-836-030000- /O.CON.KTBW.SC.Y.0004.000000T0000Z-210203T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 421 AM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Charlotte Harbor and Pine Island Sound and Tampa Bay waters. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 2:36 PM EST, 1 minute earlier.
Area forecast discussion, Jan 31, 2:36 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
236 PM EST Sun Jan 31 2021
...Deteriorating Marine Conditions Expected Tonight-Tuesday...
...High Risk Of Rip Currents And High Surf ALong Area Beaches Late
Tonight through Tuesday...
...Much Colder Temperatures Expected Monday Through Early Thursday...
.DISCUSSION...
A strong upper level trough/closed low and an attendant surface
low will move east through the OH valley through tonight with
secondary surface cyclogenesis developing off the NC/VA coasts
late tonight into Monday. A trailing cold front from the
aforementioned storm system will bring increasing chances for
showers and perhaps a few thunderstorms across the Nature coast
the remainder of the afternoon as the front approaches, with the
showers and storms then spreading south through west central and
southwest FLorida tonight through early Monday morning as the
front moves south through the region.
The threat for severe weather has increased a bit today and a few
strong to severe storms may be possible tonight with the frontal
passage despite limited instability as strong deep layered shear
combined with increasing frontal convergence may be sufficient for
a few supercells to develop within the line of convection with
damaging winds or a brief tornado the main hazards, and the Storm
Prediction Center has placed much of the of the forecast area in a
Marginal Risk for severe storms.
In the wake of the front windy, colder, and drier weather returns
Monday through Thursday as high pressure builds in over the area.
The cold air advection will support a good deal of cold air
strato- cu over the Gulf waters and along the immediate coastal
areas during Monday and Monday night, with partly cloudy skies
inland. The cold air advection will support overnight low
temperatures falling into the 30s and 40s from north to south with
the gusty winds likely to produce low wind chills late Monday
night into Tuesday morning and Wind Chill Advisories may be
required for portions of the forecast area in later forecasts.
Even colder temperatures with some near freezing temperatures will
be possible across interior sections of the Nature coast, with
mid to upper 30 degree readings extending south into central
interior zones Tuesday night into Wednesday morning when the
coldest temperatures are expected, with daytime highs Monday
through Wednesday mainly in the 50s and 60s.
Dry weather will continue during Thursday and Friday as the high
shifts east into the Atlantic with veering winds into the east and
southeast allowing temperatures to moderate back toward seasonal
norms. During Friday night and into next weekend another cold
front will approach from the west. Models continue to differ some
with the timing of this front, so for now will maintain low rain
chances (Pops 20-30%) during this time frame. Temperatures will
continue to moderate through the period with overnight lows in the
upper 50s to lower 60s, with daytime highs climbing into the mid
to upper 70s.
&&
.AVIATION...
VFR conditions will prevail this afternoon with increasing cloud
cover expected after 00Z. Cloud decks are expected to lower to
MVFR ahead of frontal passage between 07-09Z. Will also hold SHRA
and VCTS at all terminals during that time. Southerly winds around
15-20 knots with higher gusts around 25 knots expected today
ahead of the front, then shifting to the west-northwest behind the
front and remaining gusty through the end of the forecast period.
&&
.MARINE...
A cold front will move south through the waters tonight with
showers and isolated thunderstorms along and ahead of it. Gusty
southwest winds ahead of the front will shift to the northwest and
north in the wake of the front with advisory level winds and seas
expected across all of the waters through Tuesday. With the
increasing onshore winds and building seas in the wake of the
front the risk for dangerous Rip Currents and High Surf will
increase along area beaches later tonight through Tuesday.
Improving marine and beach conditions with lighter winds and lower
seas will return Wednesday through Friday as the gradient weakens
as high pressure builds in over the area.
&&
.FIRE WEATHER...
Rain chances will increase across the region tonight as a cold
front moves south through the region. Gusty south to southwest
winds will support high dispersions through tonight with
additional high dispersions expected on Monday and Tuesday with
gusty northwest to north winds expected in the wake of the front.
Colder and drier air will advect into the region in the wake of
the front with some critically low humidity values AOB 35%
possible over inland areas by mid week.
&&
.Preliminary Point Temps/PoPs...
TPA 56 61 45 56 / 90 0 0 0
FMY 63 68 48 61 / 70 10 0 0
GIF 57 62 40 58 / 90 0 0 0
SRQ 58 65 48 58 / 90 0 0 0
BKV 51 60 38 54 / 90 0 0 0
SPG 56 62 47 55 / 90 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 10 PM EST this evening through
Wednesday morning for Coastal Charlotte-Coastal
Hillsborough-Coastal Lee-Coastal Manatee-Coastal Sarasota-
Inland Sarasota-Pinellas.
High Surf Advisory from 7 AM Monday to 1 AM EST Wednesday for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Inland Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from 1 AM Monday to 10 PM EST Tuesday for
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory from 7 AM Monday to 7 PM EST Tuesday for
Charlotte Harbor and Pine Island Sound-Tampa Bay waters.
Small Craft Advisory from 5 AM Monday to 10 PM EST Tuesday for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...57/McMichael
AVIATION/DECISION SUPPORT...74/WynnThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:01 PM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 67 hr |
| Jan 31, 3:01 PM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 58 hr |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.